Ohio, 2013Flash Flood in Ohio, June 27, 2013
June 27, 2013 · NWS CLE · 1 event in 1 county or zone
Slow moving showers and thunderstorms moved into Ashtabula County with the heaviest rain falling between 8 am and noon. A COOP observer in Dorset measured over 4 inches of rain during this time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving showers and thunderstorms moved into Ashtabula County with the heaviest rain falling between 8 am and noon. A COOP observer in Dorset measured over 4 inches of rain during this time. The ground, already saturated from a near record rainfall for the month of June, could not absorb the rain and subsequently produced excessive runoff.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 27, 6:17 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 27, 6:17 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
717 AM EDT THU JUN 27 2013
.SYNOPSIS...
LOW PRESSURE WILL STALL OVER THE EASTERN LAKES THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST S/W MOVING THRU THE UPPER TROUGH DIGGING INTO THE LAKES
SHOULD MOVE EAST OF THE CWA BY MID AFTERNOON. THE THREAT FOR HEAVIER
RAIN SHOULD SETTLE DOWN WITH THE PASSAGE OF THE S/W SO THE FLOOD
WATCH THAT RUNS UNTIL 4 PM EDT MAY WORK OUT OKAY. MAY BE ABLE TO
CHOP OFF THE WESTERN ROW OR TWO OF COUNTIES BY NOON. FOR EARLY
MORNING UPDATE...MADE SOME ADJUSTMENTS TO ACCOUNT FOR PATCH OF
ENHANCED SHRA/TSRA OVER SENECA AND HURON CO'S. GRADUALLY BLEND THIS
PATCH INTO THE HIGHER POPS FURTHER EAST OVER THE NEXT FEW HOURS.
A LITTLE FOG PRESENT EARLY THIS MORNING...BUT NOT SEEING VSBYS A
MILE OR LESS SO WILL CONTINUE TO NOT MENTION.
THE WEST WILL SEE A BREAK FROM THE WIDESPREAD RAIN TODAY BUT WITH
DAYTIME HEATING AND THE UPPER TROUGH PROVIDING FORCING...SCT
SHRA/TSRA WILL DEVELOP WITH DAYTIME HEATING.
TEMPS WILL BE A LITTLE COOLER TODAY BUT DEWPOINT WILL STILL BE IN
THE UPPER 60S MAKING CONDITIONS FEEL MUGGY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE UPPER TROUGH WILL DIG INTO THE LOWER LAKES THRU FRI THEN CUTOFF
OVER THE LERI AREA INTO EARLY NEXT WEEK. THIS WILL KEEP THE AIRMASS
UNSETTLED THRU THE WHOLE PERIOD. NUMEROUS SHRA/TSRA WILL LIKELY
OCCUR EACH DAY. DOES NOT LOOK LIKE WIDESPREAD FLOODING WILL BE A
PROBLEM BUT LOCAL AREAS COULD SEE MINOR PROBLEMS IF REPEATED OR
PERSISTENT CONVECTIVE ACTIVITY OCCURS.
850 MB TEMPS DON'T COOL AS MUCH AS ONE WOULD THINK WITH THE UPPER
TROUGH. WIDESPREAD CLOUD COVER WILL BE PRESENT TO BUFFER THE DIURNAL
TEMP RANGE. DAYTIME TEMPS SHOULD STILL BE IN THE 70S WITH THE
COOLEST DAY GENERALLY EXPECTED TO BE SAT. LOWS WILL ONLY FALL INTO
THE LOW TO MID 60S.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH WILL PERSIST THROUGH THE EXTENDED FORECAST.
EXPECT TO SEE VARIABLE AMOUNTS OF CLOUD COVER BUT IN GENERAL IT
APPEARS WE WILL SEE MOSTLY CLOUDY CONDITIONS. THERE WILL LIKELY BE A
DIURNAL FLUCTUATION IN THE RAIN CHANCES WITH THE BEST CHANCES FROM
THE AFTERNOON UNTIL LATE EVENING THEN A LULL OVERNIGHT. HOWEVER
TIMING ANY PIECES OF ENERGY INTO THE UPPER LEVEL TROUGH WILL BE
DIFFICULT.
THE CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL
KEEP HIGHS NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN
OHIO AND NW PA THIS MORNING. THE HEAVIEST THUNDERSTORMS WERE
MOVING ACROSS NW PA AND WILL OVER KERI SHORTLY. THERE SHOULD BE A
PERIOD OF LOCALLY HEAVY RAINFALL AND IFR CONDITIONS IN THE
THUNDERSTORMS. IFR CLOUD COVER ALSO COVERED A DECENT AMOUNT OF
NORTHERN OHIO FROM KCAK WESTWARD TO NW OHIO.
THERE SHOULD BE A BACK EDGE TO THE RAINFALL BY LATE MORNING INTO
THE AFTERNOON. CEILINGS SHOULD SLOWLY LIFT BACK TO LOW END VFR
LEVELS BY AFTERNOON ACROSS THE WEST AND NOT UNTIL MID AFTERNOON
ACROSS THE FAR EAST INTO NW PA. WE WILL THEN SEE IF ANY CONVECTION
CAN GET STARTED ACROSS THE WEST LATE IN THE AFTERNOON INTO THE
EVENING AS ANOTHER PIECE OF JET ENERGY DIVES INTO THE UPPER LEVEL
TROUGH.
.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH MONDAY.
&&
.MARINE...
SEVERAL WAVES OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT
LAKES INTO THE WEEKEND. THE PRESSURE GRADIENT IS NEVER ALL THAT
STRONG AS AN UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. WE WILL
NEED TO MONITOR SUNDAY INTO MONDAY CLOSELY FOR THE WESTERN BASIN.
MODELS ARE INDICATING THAT A NORTHEAST FLOW WILL DEVELOP AND COULD
END UP PROVIDING A GOOD CHOP AROUND THE ISLANDS INTO WESTERN LAKE
ERIE. STILL SOME UNCERTAINTY IN THE MODELS SO NOT A LOT OF
CONFIDENCE IN THE FORECAST. ALL BOATERS WILL NEED TO KEEP AN EYE ON
THE FORECAST FOR SUNDAY INTO MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR OHZ009>014-
019>023-029>033-038-047-089.
PA...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Jun 27, 2:41 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT THU JUN 27 2013
OHZ009>014-019>023-029>033-038-047-089-PAZ001>003-280745-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
341 AM EDT THU JUN 27 2013
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE MIDDLE OF NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN
ELEVATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>008-017-018-027-028-036-037-280745-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-
341 AM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-280745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
341 AM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Ashtabula
- When
- June 27, 7:30 AM EST to 12:00 PM EST
- Where
- Ashtabula County, 0.94 mi E of Conneaut Harbor to 2.14 mi S of Leon
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 41.971, -80.532
Upwards of 4.25 inches of rain fell across Ashtabula County, overwhelming drainage systems, flooding streets and roads, submerging basements and damaging property in communities south of Interstate 90. A Conneaut motorist was unhurt when her vehicle drove into high water on Broad Street. No weather-related injuries were reported, according to safety personnel. In the Ashtabula Harbor, water was knee-high at the intersection of West 9th Street and Thayer Avenue flooding the neighborhoods of Treelane, Saybula and Westshore drives. Several roadways and state highways were closed because of high water. Route 193 was shut down between routes 307 and 167 in the Dorset area, and Route 531 just east of Geneva-of-the-Lake.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450487.